Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
persephone

Please help! Is this eczema?

Recommended Posts

Okay, i'm on a really low dose Accutane and I keep getting this small itchy bump on my cheek. It appeared about a couple of month's ago and just went after I applied some clindamycin antibiotic lotion on it.

But in the last week it's returned with a vengeance, really itchy, quite sore with a red bump. I've been applying a small amount of 1% hydrocortisone cream on it for the past 5 days and it doesn't feel itchy anymore but it's still quite red and there's still a small bump.

What the hell is this? I reckoned it must be eczema as it was itchy but can you get small reddish bumps with eczema as well? If i apply moisturiser on it, it kinda stings.

I'm also worried about using too much hydrocortisone on my face as i know that it thins the skin. I'm going to stop using it today as it's been 5 days and I'm already worried that it will cause more damage in the long run. It does seem to be working though.

Please help! What should i apply on it?! Has anyone had similar problems on Accutane?

Share this post


Link to post
Share on other sites
Okay, i'm on a really low dose Accutane and I keep getting this small itchy bump on my cheek. It appeared about a couple of month's ago and just went after I applied some clindamycin antibiotic lotion on it.

But in the last week it's returned with a vengeance, really itchy, quite sore with a red bump. I've been applying a small amount of 1% hydrocortisone cream on it for the past 5 days and it doesn't feel itchy anymore but it's still quite red  and there's still a small bump.

What the hell is this? I reckoned it must be eczema as it was itchy but can you get small reddish bumps with eczema as well? If i apply moisturiser on it, it kinda stings.

I'm also worried about using too much hydrocortisone on my face as i know that it thins the skin. I'm going to stop using it today as it's been 5 days and I'm already worried that it will cause more damage in the long run. It does seem to be working though.

Please help! What should i apply on it?! Has anyone had similar problems on Accutane?

Share this post


Link to post
Share on other sites

Yeah, see a derm.

I've gotten patches of eczema and contact dermatitis (the two are similar).

It's crazy living with acne AND eczema. It's a no-win situation.

Just like my acne, my eczema has grown progressively worse.

If it is eczema, Elidel sounds like a better bet, as Aclovate is effective but low steroid.

Personally, Accutane and Retin-A did NOTHING for me. I may as well have spent money on chocolate.

Now I use combo of 2% salicylic acid, 8% alpha hydroxy and 10% BP (BP sparingly - my eczema really hates BP).

Share this post


Link to post
Share on other sites

Hey, thanks for the responses! I'm in the UK so I'm not sure whether I can get Elidel over here.

Can't get an appointment with my derm until February! So I'm going to try and see my GP in the next week or so. This red bump is really bothering me, my skin has been 100% clear on Accutane so far, which is why i'm so frustrated that this has happened.

Is there any OTC creams that I can apply on it that may be safe to use?

I'm so terrified that in treating the eczema I'll just end up exacerbating the acne. I'm not even sure that this itchy red bump is eczema. But I've never had a spot like this before and my acne certainly has never itched...

Share this post


Link to post
Share on other sites

Dry and itchy skin is fairly common on accutane, even if you never usually get it. It's unlikely to be eczema, but it might be a good idea to get it checked out by your dermatologist anyway.

You could try using a high-quality, non-comedogenic moisturiser to see if this helps. My personal favourite for use whilst on accutane was pure emu oil. You can order it quite cheaply from Ebay.

Good luck with your treatment.

Share this post


Link to post
Share on other sites

I don't think it sounds like eczema, but no harm is getting the doctor to look at it. I get stress-induced eczema time to time and it isn't a single bump, it is more like a rash composed of lots of tiny little bumps. This sounds stupid, I know, but could it be a pimple that is itchy?? I had one of those last week and I'm on Accutane. It was sooo weird to have your FACE itchy, isn't it!!

Hope you figure it out!

Mae

Share this post


Link to post
Share on other sites

Mae, it could be exactly what you're describing! It's like a spot under the skin that never surfaced with loads of dry skin on top of it. You can barely see a bump or anything now, it's almost flat but I've never had a spot that's itchy. The only problem is that the surrounding area is pink now and the spot is redder than normal.

I have developed eczema on my arms which is why i thought it could be the same with my face but it's really bizarre.

I'm going to stop the hydrocortisone tonight. I'm too scared to put anything on it tonight. I have some Aloe vera gel...do you think it'll aggravate it? or perhaps put some Savlon on it instead? The hydrocortisone did seem to be improving it and it no longer itches.

Rossignol is it possible to get emu oil at a health food shop as well? I'm really impatient, want to get some tomorrow!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×